MAUDE Adverse Event Report: STERILMED, INC. HARMONIC ACE+7 SHEARS WITH ADVANCED HEMOSTASIS; SCALPEL, ULTRASONIC, REPROCESSED

STERILMED, INC. HARMONIC ACE+7 SHEARS WITH ADVANCED HEMOSTASIS; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HARH45R
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photographs were received and reveal a sterilmed reprocessed device, along with the tyvek lid and device label for the reported packaging.They also reveal two different angles of the tip of the device which include the broken blade.The photos of the distal tip of the device also reveals the presence of contaminants consistent with patient contact on the jaws, hinge and shaft of the device as well as the broken blade.Based on the provided evidence in the photographs, the account's complaint is confirmed.The exact circumstances surrounding the blade breakage in the field is unknown, however, the blade may have been fractured during improper use or handling in the field.Per the instructions for use (ifu) ¿blood and tissue buildup between the blade and shaft may result in abnormally high temperatures at the distal end of the shaft.To prevent burn injury, remove any visible tissue buildup at the distal end of the shaft.¿ in addition, the ifu states ¿avoid contact with any and all metal or plastic instruments or objects when the instrument is activated.Contact with staples, clips, or other instruments while the instrument is activated may result in cracked or broken blades.¿ as such the root cause for this broken blade is unknown.A manufacturing record evaluation was conducted for the reported lot in the photo, 2126573.No non-conformances were identified.The device has not yet been returned for analysis.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic myomectomy with a reprocessed harmonic ace+7 shears with advanced hemostasis and the jaw broke off and fell into patient.There was no difficulty noticed before the break and no specific procedural or patient circumstance that contributed to the break.The tip was retrieved.There was patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a laparoscopic myomectomy with a reprocessed harmonic ace+7 shears with advanced hemostasis and the jaw broke off and fell into patient.The device was returned for analysis on 14-dec-2021.None of the original packaging materials, label or originally supplied torque wrench were returned.The device serial number is (b)(6) which links it to lot 2126573.There was no observed structural damage to the housing or shaft of the device.It was observed that the jaw hinge and the proximal area of the tissue pad was covered in eschar and dried biological contaminants, indicative of patient contact.The tissue pad appears in proper position, whole and intact.The metal blade was broken in twain.The detached piece was examined under magnification and there were observed scratches and gouging in spots on the detached piece.The broken edge was jagged and not smooth.This confirms the reported issue, however it was undetermined what may have caused this damage, though this is indicative of contact with some type of hard or metallic object during use.Per the instructions for use, reprocessed harmonic ace® +7 shears with ah: "avoid contact with any and all metal or plastic instruments or objects when the instrument is activated.Contact with staples, clips, or other instruments while the instrument is activated may result in cracked or broken blades." and "caution: scratches on the blade may lead to premature blade failure.- avoid accidental contact with other instruments during use.¿ the device was plugged into generator g11 (gen11 - software version 2016-1.1, id# (b)(6)).The generator noted it was identifying the device, but then displayed the message "no instrument uses remaining".The device was disconnected and re-attached, and it resulted in the same display.Device has been used and has reached its end of life.The account did not note any generator errors.The device history record for lot 2126573 was reviewed, and the device passed all visual and functional criteria prior to being distributed to the customer.A manufacturing record evaluation was conducted as there were no identified non-conformances.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
HARMONIC ACE+7 SHEARS WITH ADVANCED HEMOSTASIS
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13005801
Report Number2134070-2021-00032
Device Sequence Number5441179
Product Code NLQ
UDI-Device Identifier10888551045278
UDI-Public10888551045278
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K182272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model NumberHARH45R
Device Catalogue NumberHARH45R
Device Lot Number2126573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown